First experiences on elavil....tell me

Discussion in 'Fibromyalgia Main Forum' started by claireandgiles, Jul 7, 2003.

  1. claireandgiles

    claireandgiles New Member

    i have posted a message about elavil and got lots of feed back so thats great. I just started it, only 10mg at night. I am taking it for painful stomach nerves and i dont have fibro or insomnia or anthing else.
    I slept fine like usual, woke up felf ok. I dont really feel that tired like some, just a little light headed today. Just wondered if anyone else had this feeling on it first time and did it disappear after use.
    I have to take 10mg for 28 days and if the light headedness improves then i will up my dose, if not i dont think i will.

    Can you all tell me what it was like when you all first took it? and did your symtoms ever get better (if they were othering you that is) and whendid new symtoms arise (if they did).

    thanks alot
  2. rasyte

    rasyte New Member

    I started on elavil last week because my doctor suspects I have fibro. Besides pain and stiffness I have sleeping problems. I also started on 10mg and feel a little bit of light headed, but worse than that I have very dry mouth. I am still experiencing both of these after a week of taking elavil. Though my sleep improved a little bit (not really much) and my pain is not gone either. I am still expecting more results soon. My doc told me if in 2 weeks I am not going to feel much better, increase dose to 25mg. Will see.
  3. claireandgiles

    claireandgiles New Member

    You will probably need to increase your dose i expect. People with my condition take around 60mg but im only on 10mg, suppose you have to start off low and gradually increase until you get the desired affect.
    It may take weeks before your body adapts to it, it says it can take a month or so to see results anyway.
    keep me posted on how you are doing
  4. Chelz

    Chelz New Member

    Hi, I've been on Elavil a long time ago, it didn't work for me as I have posted about this before. What I'm wondering is, why are you taking an antidepressant for stomach problems? I would think that your doctor would want to get to the reason you have stomach problems. Elavil does work well for some people, but this drug is really potent, and I would think that your doctor would give you something else to target the stomach, not an antidepressant. I feel these drugs are being tossed around to people for every ailment they have, but the bad side effects of these drugs are not mentioned nearly enough by the doctors. I'm sorry, this probably isn't what you want to hear, it's just my opinion. Hugs, Chelz.
  5. bitter-sweet

    bitter-sweet New Member

    I've been on 50mg for about a year and a half. I was originally placed on it for the burning, heavy pain in my shoulders and back (disc problems/whiplash) and for depression by my primary doc. The first night, I had such a fitful sleep and weird dreams I almost didn't take it the next night. The day after I took it I was dopey. However, I stuck it out and adjusted to it. I'm afraid to go off of it, because I don't want that discomfort back. I do have a dry mouth, and I have gained weight, but that could be due to my thyroid problems and change in activity too. You may not experience what I did if you're on a lower dose. My neurologist didn't want that drug for depression, so he added Celexa, and kept my elavil dose the same. Everyone has different experiences, but I thought I'd share. Good luck and God Bless
  6. claireandgiles

    claireandgiles New Member

    it does seem very weird that i am on an antidepressant for my stomach. They use elavil for a wide range of pain disorders, especailly nerve pain and my stomach nerves are over sensative and cause pain thats why i am using it. They use them for insomnia, kids that wet the bed even. Its from a certain group of antidepressnts and they use them for alot of things. They dont use other types of antidepressants for as many things as they do elavil.
    May sound silly but if it helps my pain i dont care what i have to take.
    thanks for your reply!!
    hugs claire x
  7. jadibeler

    jadibeler New Member

    Weight gain!!!! Lots of it!!! Never have been able to get rid of it and that was years ago.

    JoAnn